Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Stabbing pains in the stomach. Had belly button infection, taken incomplete course of antibiotics. Is the pain due to the persisting infection?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3580 Questions
7 months ago my belly button got infected, and I was prescribed anti-biotics. A few of the tablets fell on the floor so I carelessly didn't complete the full prescription of anti-biotics. I now sometimes experience stabbing pains in my stomach. They're not that frequent, and never severe, so until now I haven't really thought about them. I was just wondering if I should be concerned about the bacteria from my infection still, since it was so long ago?
Posted Thu, 26 Apr 2012 in Abdominal Pain
Answered by Dr. Mahesh Koregol 2 hours later
Thank you for posting the query. I understand your concern about not completing the antibiotic course.
I would like to reassure you that the stabbing pain that you are currently experiencing is unrelated to the incomplete course of antibiotics.
Stabbing pain in the abdomen can arise from an infection, due to excessive production of acid. For this pain, the following measures will help:
a.     Avoid excessive caffeine, alcohol and smoking
b.     Take frequent, light meals
c.     Tablet Prevacid OTC once daily will help relieve the symptoms
d.     Please consult your physician if the pain persists despite these measures

I would like to emphasize, however, that it is important to take the complete course of an antibiotic. This helps prevent emergence of resistance in organisms and treats the condition effectively. Resistance in organisms can make the drug ineffective against the organism, the next time an infection occurs.
I will be available for follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor